# SDR USAAD00159

- Difficulty date: October 6, 2000
- Submitted: November 22, 2000
- Operation: Air carrier
- Aircraft: N827US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48049
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Damaged
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

BNA-PIT - FLT 548 - AFTER TAKEOFF, WHEN THE LANDING GEAR WAS RAISED, THE NOSE GEAR LIGHT INDICATED UNSAFE AND A LOUD NOISE WAS HEARD.  AT THE SAME TIME, THE AIRCRAFT DEPRESSURIZED.  THE FLIGHT DECLARED AND EMERGENCY AND RETURNED TO THE FIELD TO MAKE AND UNEVENTFUL LANDING.  MAINTENANCE REPLACED THE NOSE GEAR STRUT.  LEAK CHECK AND GEAR SWING CHECKED GOOD.  SERVICED THE NOSE STRUT WITH NITROGEN TO THE X DIMENSION. (M)
